So last thursday had cortisone injections in both hips for bursitis The next...

%d comments
  • I have definitely heard of people having bad reactions like this. Steroids are not good for us EDSers. They weaken connective tissue

  • I have bad reactions to cortisone injections

  • I didn't have the same reaction but i did have a terrible reaction after cortisone injection and it didn't even work. My reaction got worse after 30 mins initially it was just a pots reaction where i almost fainted and felt terrible for 10 mins. Then after they let me leave i drove home 5 mins drive by the time i was walking in my front door i felt like i was waking up from anesthetic in reverse. I could barely walk by the time i got to my bed i could barely coordinate myself to take off my shoes. I could barely sit up. But the worst part was a few mins later my breathing became difficult and I'm pretty sure my hr and bp dropped extremely low and my mental alertness was drastically reduced. I felt i needed an ambulance but couldn't even move to go call one and noone was in the house. It was so bad if the house was on fire i wouldn't have even been able to make it out of my bed. This feeling lasted about 20 mins at that extreme and then started to improve again like waking up from anesthetic. It was several hours before i was able to feel even halfway normal. In regards to my shoulder (which the injection was for) the pain got considerable worse. My arm was a dead weight by my side and 24/7 intense pain. I couldn't even use it. That took about 4 days to ease up but never went away i ended up with frozen shoulder ( adhesive capsulitis ) 3 weeks later. It's probable i was in the process of freezing already and this just sped it up. But I'll never know for sure. I'd had tendonitis and bursitis for a year prior to the injection. I'd never do cortisone again.

    Hope you feel better soon.

  • Steroids also can do a number on your adrenal glands, cause low blood sugar and elevated blood pressure. Toradol made me sweat bad also

  • Yep. I had an injection in my shoulder and it made it so much worse for about 2 weeks after. It didn't help me at all. I was in so much pain that I vomited a few times.

  • I had a cortisone shot directly into my hip joint (while I was under) and did nothing. This was a few years ago. Now I am developing avascular necrosis from it

  • Sounds just like me with cortisone but add in tachycardia as well. No bueno. I won't bother doing it again no matter what the doctor says.

  • I had the same reaction to cortisone injects, my pain was so much worse afterward. I tried ice but sitting in a hot bath brought the most relief.

  • I really felt for you as I read your story. I've had a lesser version of most of the same. This is why I have prolotherapy injections now. They have no side effects and contain only glucose and lignocaine. They stimulate production of new collagen in the problem area.

  • Thanks Robyn. Sorry to hear you had a similar experience. I'll have to look into the prolotherapy injections. Thanks for the info.

  • Thanks for everybody's comments!!! Ended up going back into the Dr, and found out I had a severe uti that had spread to the kidney and blood. Assuming I had it when i got the injection which lowered my immunity and allowed it to spread so quickly. So for anyone getting an injection please make sure you have no infections going on first!

  • Be extremely careful with steroid injections. Even in healthy people, they break down connective tissue. Don't just take my word for it though, do your own google scholar or pubmed search for steroids & connective tissue